Global existence of large solutions to initial boundary value problems for a viscous, heat-conducting, one-dimensional real gas. (English) Zbl 0579.35052

The initial boundary value problem considered here is \[ u_ t-v_ x=0,\quad v_ t-\sigma_ x=0,\quad (e+(1/2)v^ 2)t-(\sigma v-q)_ x=0,\quad \eta_ t+(q/\theta)_ x\geq 0 \] with \(u(x,0)=u_ 0(x)\), \(v(x,0)=v_ 0(x)\), \(\theta (x,0)=\theta_ 0(x)\) on [0,1]. The boundary conditions are \(q(0,t)=q(1,t)=0\) if \(t\geq 0\) and either \(\sigma (0,t)=\sigma (1,t)=0\) or \(v(0,t)=v(1,t)=0\). This is a model of a viscous heat conducting gas. Under certain conditions it is proved that there is a unique solution \(\{\) u(x,t),v(x,t),\(\theta\) (x,t)\(\}\) on [0,1]\(\times [0,\infty)\) with \(u,v>0\) and satisfying regularity of derivatives for each finite time. In other words, shocks do not develop because the dissipative effect of the nonlinearities is sufficient to prevent them.
Reviewer: E.Barron


35L60 First-order nonlinear hyperbolic equations
35L67 Shocks and singularities for hyperbolic equations
35A05 General existence and uniqueness theorems (PDE) (MSC2000)
Full Text: DOI


[1] Becker, E, Gasdynamik, (1966), Teubner Verlag Stuttgart · Zbl 0139.20901
[2] Dafermos, C.M; Hsiao, L, Global smooth thermomechanical processes in one-dimensional nonlinear thermoviscoelasticity, Nonlinear anal. theory methods appl., 6, 435-454, (1982) · Zbl 0498.35015
[3] Dafermos, C.M, Global smooth solutions to the initial boundary value problem for the equations of one-dimensional nonlinear thermoviscoelasticity, SIAM J. math. anal., 13, 397-408, (1982) · Zbl 0489.73124
[4] Friedman, A, Partial differential equations of parabolic type, (1964), Prentice-Hall Englewood Cliffs, N.J · Zbl 0144.34903
[5] Friedman, A, Partial differential equations, (1976), Krieger New York
[6] Kazhykhov, A.V, Sur la solubilité globale des problèmes monodimensionnels aux valeurs initiales-limitées pour LES équations d’un gaz visqueux et calorifère, C. R. acad. sci., Paris ser. A, 284, 317-320, (1977) · Zbl 0355.35071
[7] Kazhikhov, A.V; Shelukhin, V.V; Kazhikhov, A.V; Shelukhin, V.V, Unique global solution with respect to time of initial boundary value problem for one-dimensional equations of a viscous gas, Prikl. mat. mekh., J. appl. math. mech., 41, 273-282, (1977), English translation
[8] Ladyzenskaya, O.A; Solonnikov, V.A; Ural’ceva, N.N, Linear and quasilinear equations of parabolic type, (1968), Amer. Math. Soc Providence, R.I
[9] Matsumura, A; Nishida, T, Initial boundary value problems for the equations of motion of compressible viscous fluids, () · Zbl 0543.76099
[10] Partington, J.R, An advanced treatise on physical chemistry, (1949), Longmans Green, London
[11] Protter, M.H; Weinberger, H.F, Maximum principles in differential equations, (1967), Prentice-Hall Englewood Cliffs, N.J · Zbl 0153.13602
[12] Solonnikov, V.A; Kazhikhov, A.V, Existence theorems for the equations of motion of a compressible viscous fluid, Ann. rev. fluid mech., 13, 79-95, (1981) · Zbl 0492.76074
[13] Zel’dovich, Y.B; Raizer, Y.P, ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.